Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 01:09:24 PM

Login with username, password and session length


Members
  • Total Members: 24315
  • Latest: Eb39
Stats
  • Total Posts: 650591
  • Total Topics: 49677
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 103
Total: 108

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: d4t is the culprit; lipo is no longer acceptable  (Read 5935 times)

0 Members and 1 Guest are viewing this topic.

Offline megasept

  • Member
  • Posts: 478
  • Steven here...
d4t is the culprit; lipo is no longer acceptable
« on: June 26, 2006, 06:54:24 PM »
 :o I had the same treatment: Epivir and Zerit. First off, good you put your health ahead of beauty. Now that there are better meds and treatments than yours (and mine), there's is no good reason to suffer the lipo even "when the meds are working." I took 3tc and d4t for five years. I quit my meds (at by specialist's urging) nearly 5 years ago. The drugs worked great (this is less than a "combo"), and the lipo arrived very suddenly 3 1/2 years into treatment for no known reason. I was already fit and muscular. Suddenly I lost fat in both cheeks. Shortly thereafter a strange layer of fat covered my (nearly) 6 pak stomach. I improved slightly since then, but we are talking years later. I had 2 injection treatments of Silikon 1000 in both facial cheeks. That worked fine and cost $1800--well worth it. I don't regret my original treatment, though I have to wonder if I ever needed to be treated in my 15 years with HIV. I am doing well without treatment now, but with less dramatically pleasing "numbers" than before. Whenever I need to take meds I will, but d4t is off my list now for good.

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #1 on: June 27, 2006, 07:21:44 PM »
I had 2 injection treatments of Silikon 1000 in both facial cheeks. That worked fine and cost $1800--well worth it.

i'm so glad to hear it was money well-spent

 

Offline ZCorker

  • Member
  • Posts: 48
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #2 on: June 28, 2006, 02:44:37 PM »
  D4T is one of the worst if not the worst, but definitely not the only drug that causes lipodystrophy and metabolic abnormalities.  All of the proteases can cause an extended belly and my face shrunk and sunk noticeably after starting Kaletra.

  The disease itself can cause some of these problems, but the drugs greatly accelerate it.  Recent publications in Rita reports seems to indicate that mitochondrial toxicity can induce blood sugar problems.

   All hiv patients should have access to Actos, Human growth hormone, and Triacetyl Urine, but not of them do.   I just found out some very bad news this morning that the John Hopkins Lypodsytrophy Clinic was permanently shut down due to funding problems.  You might be interested in helping me reopen the clinic.  The phone to Dr. Confresco is 410.955.5515 and the phone to clinic appointment is 410-955-0670. 

   I have not spoken with Dr. Confresco yet and was advised by appointments this morning that the clinic is shut down.  This is real bad.

   There is very little being done about the Lypodystrophy Syndrome -- either on a clinic level or a research leve.  Hiv patients are partially to blame for this.  There is a mistaken notion that something is being done and everything will be ok. 

   I have tried to post a few things about these updates in the Activist Forum.  I hope you will participate.   Someone needs to call Dr. Confrancesco and find out if he is open to being a paid investigator.  His voice mail seems to indicate that he is available to talk on the phone on certain days.  I have sent him two e-mails previously but he hasn't responded.  Like most physicians, he is probably overwhelmed with mail and can read a minumum.  Calling on the phone is the best way.  Perhaps you could post your response under the activist forum?

Best
ZCorker

Juiceit

  • Guest
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #3 on: July 30, 2006, 02:27:41 AM »
Who was the Doc who injected the Silicone 1000?

Offline Customer

  • Member
  • Posts: 98
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #4 on: August 01, 2006, 11:36:19 AM »
"Now that there are better meds and treatments than yours (and mine), there's is no good reason to suffer the lipo even "when the meds are working." I took 3tc and d4t for five years. "

What medicines you refer to as "better"?

Offline joemutt

  • Member
  • Posts: 1,042
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #5 on: August 26, 2006, 01:36:37 AM »
I also would like to know which are 'the better meds and treatments' that would preclude lipo, it wd be good news for a lot of people.
As for d4t, I have never been on that, so it cannot be the culprit in my case.

Offline SirPrize

  • Member
  • Posts: 78
  • SirPrize!
Re: d4t is the culprit; lipo is no longer acceptable
« Reply #6 on: August 27, 2006, 04:37:54 PM »
I had taken Stavudine (d4t) and Lamivudine (3tc) since they first came to market.  These were in combo with Sustiva.  Earlier this year I began to notice the "sunken cheeks" (stage 2 or 3) and began to research the problem.  I was able to preclude that Tenofovir was less likely to cause lipoatrophy as the d4t has now been proven a contributing factor in this problem.  I have now taken Truvada for the last four months and although I have not yet seen any improvement I have not noticed any further deterioration.  All NRTI's as well as HIV itself interfere with proper fat redistribution.  I'm glad I made the change.
Due to current economic conditions, the light at the end of the tunnel has been temporarily turned off!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.